MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. APOLLOTM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. APOLLOTM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 10/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent a cerebral angiogram and ethylene-vinyl alcohol copolymer (evoh) embolization.While injecting the embolic agent during the procedure, the agent was observed to be coming out of the catheter at a point proximal to the tip, which led to a stroke.Patient is currently reported to be stable but guarded.Post procedure, the catheter was examined under a microscope and a small hole was found about 6cm from the tip.

Brand Name
APOLLOTM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC.
9775 toledo way
irvine CA 92618
MDR Report Key12688356
Report Number12688356
Device Sequence Number17107621
Product Code MFE
UDI-Device Identifier00847536006010
UDI-Public(01)00847536006010(17)240327(10)B189389
Combination Product (Y/N)N
Initial Reporter StateCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/14/2021
Report Date (Section F) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5095-000
Device Lot NumberB189389
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/25/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Date Report Sent to FDA10/14/2021